2020, 16: 37-57. doi: 10.3934/jmd.2020002

Rigidity of a class of smooth singular flows on $ \mathbb{T}^2 $

Department of Mathematics, University of Maryland, College Park, MD 20742-4015, USA

Received  November 05, 2018 Revised  September 12, 2019 Published  February 2020

We study joining rigidity in the class of von Neumann flows with one singularity. They are given by a smooth vector field $ \mathscr{X} $ on $ \mathbb{T}^2\setminus \{a\} $, where $ \mathscr{X} $ is not defined at $ a\in \mathbb{T}^2 $ and $ \mathscr{X} $ has one critical point which is a center. It follows that the phase space can be decomposed into a (topological disc) $ D_\mathscr{X} $ and an ergodic component $ E_\mathscr{X} = \mathbb{T}^2\setminus D_\mathscr{X} $. Let $ \omega_\mathscr{X} $ be the 1-form associated to $ \mathscr{X} $. We show that if $ |\int_{E_{\mathscr{X}_1}}d\omega_{\mathscr{X}_1}|\neq |\int_{E_{\mathscr{X}_2}}d\omega_{\mathscr{X}_2}| $, then the corresponding flows $ (v_t^{\mathscr{X}_1}) $ and $ (v_t^{\mathscr{X}_2}) $ are disjoint. It also follows that for every $ \mathscr{X} $ there is a uniquely associated frequency $ \alpha = \alpha_{\mathscr{X}}\in \mathbb{T} $. We show that for a full measure set of $ \alpha\in \mathbb{T} $ the class of smooth time changes of $ (v_t^\mathscr{X_ \alpha}) $ is joining rigid, i.e., every two smooth time changes are either cohomologous or disjoint. This gives a natural class of flows for which the answer to [15,Problem 3] is positive.

Citation: Changguang Dong, Adam Kanigowski. Rigidity of a class of smooth singular flows on $ \mathbb{T}^2 $. Journal of Modern Dynamics, 2020, 16: 37-57. doi: 10.3934/jmd.2020002
References:
[1]

V. I. Arnol'd, Topological and ergodic properties of closed 1-forms with incommensurable periods, Functional Analysis and its Applications, 25 (1991), 81-90.  doi: 10.1007/BF01079587.  Google Scholar

[2]

G. Forni and A. Kanigowski, Mutliple mixing and disjointness for time changes of bounded-type Heisenberg nilflows, submitted. Google Scholar

[3]

K. Frączek and M. Lemańczyk, On mild mixing of special flows over irrational rotations under piecewise smooth functions, Ergodic Theory and Dynam. Systems, 26 (2006), 719-738.  doi: 10.1017/S0143385706000046.  Google Scholar

[4]

K. FrączekM. Lemańczyk and E. Lesigne, Mild mixing property for special flows under piecewise constant functions, Discrete Contin. Dyn. Syst., 19 (2007), 691-710.  doi: 10.3934/dcds.2007.19.691.  Google Scholar

[5]

K. Frączek and M. Lemańczyk, Smooth singular flows in dimension 2 with the minimal self-joining property, Monatsh. Math., 156 (2009), 11-45.  doi: 10.1007/s00605-008-0564-y.  Google Scholar

[6]

A. Kanigowski, M. Lemańczyk and C. Ulcigrai, On disjointness properties of parabolic flows, Invent. Math. (2020). doi: 10.1007/s00222-019-00940-y.  Google Scholar

[7]

A. Kanigowski and A. Solomko, On isomorphism problem for von Neumann flows with one discontinuity, Israel Journal of Mathematics, 226 (2018), 685-702.  doi: 10.1007/s11856-018-1701-5.  Google Scholar

[8]

A. Kanigowski and A. Solomko, On rank of von Neumann special flows, Ergodic Theory and Dynam. Systems, 38 (2018), 2245-2256.  doi: 10.1017/etds.2016.131.  Google Scholar

[9]

A. Katok, Interval exchange transformations and some special flows are not mixing, Israel J. Math., 35 (1980), 301-310.  doi: 10.1007/BF02760655.  Google Scholar

[10]

A. Katok and J.-P. Thouvenot, Spectral properties and combinatorial constructions in ergodic theory, Handbook in Dynamical Systems, 1 (2005), 649-743.  doi: 10.1016/S1874-575X(06)80036-6.  Google Scholar

[11]

A. Kolmogorov, On dynamical systems with an integral invariant on the torus., Doklady Akad. Nauk SSSR (N.S.), 93 (1953), 763-766.   Google Scholar

[12]

M. Ratner, Rigidity of horocycle flows, Ann. of Math., 115 (1982), 597-614.  doi: 10.2307/2007014.  Google Scholar

[13]

M. Ratner, Horocycle flows, joinings and rigidity of products, Ann. of Math., 118 (1983), 277-313.  doi: 10.2307/2007030.  Google Scholar

[14]

M. Ratner, Rigidity of time changes for horocycle flows, Acta Mathematica, 156 (1986), 1-32.  doi: 10.1007/BF02399199.  Google Scholar

[15]

M. Ratner, Rigid reparametrizations and cohomology for horocycle flows, Invent. Math., 88 (1987), 341-374.  doi: 10.1007/BF01388912.  Google Scholar

[16]

J. von Neumann, Zur Operatorenmethode in der Klassischen Mechanik, Ann. of Math., 33 (1932), 587-642.  doi: 10.2307/1968537.  Google Scholar

show all references

References:
[1]

V. I. Arnol'd, Topological and ergodic properties of closed 1-forms with incommensurable periods, Functional Analysis and its Applications, 25 (1991), 81-90.  doi: 10.1007/BF01079587.  Google Scholar

[2]

G. Forni and A. Kanigowski, Mutliple mixing and disjointness for time changes of bounded-type Heisenberg nilflows, submitted. Google Scholar

[3]

K. Frączek and M. Lemańczyk, On mild mixing of special flows over irrational rotations under piecewise smooth functions, Ergodic Theory and Dynam. Systems, 26 (2006), 719-738.  doi: 10.1017/S0143385706000046.  Google Scholar

[4]

K. FrączekM. Lemańczyk and E. Lesigne, Mild mixing property for special flows under piecewise constant functions, Discrete Contin. Dyn. Syst., 19 (2007), 691-710.  doi: 10.3934/dcds.2007.19.691.  Google Scholar

[5]

K. Frączek and M. Lemańczyk, Smooth singular flows in dimension 2 with the minimal self-joining property, Monatsh. Math., 156 (2009), 11-45.  doi: 10.1007/s00605-008-0564-y.  Google Scholar

[6]

A. Kanigowski, M. Lemańczyk and C. Ulcigrai, On disjointness properties of parabolic flows, Invent. Math. (2020). doi: 10.1007/s00222-019-00940-y.  Google Scholar

[7]

A. Kanigowski and A. Solomko, On isomorphism problem for von Neumann flows with one discontinuity, Israel Journal of Mathematics, 226 (2018), 685-702.  doi: 10.1007/s11856-018-1701-5.  Google Scholar

[8]

A. Kanigowski and A. Solomko, On rank of von Neumann special flows, Ergodic Theory and Dynam. Systems, 38 (2018), 2245-2256.  doi: 10.1017/etds.2016.131.  Google Scholar

[9]

A. Katok, Interval exchange transformations and some special flows are not mixing, Israel J. Math., 35 (1980), 301-310.  doi: 10.1007/BF02760655.  Google Scholar

[10]

A. Katok and J.-P. Thouvenot, Spectral properties and combinatorial constructions in ergodic theory, Handbook in Dynamical Systems, 1 (2005), 649-743.  doi: 10.1016/S1874-575X(06)80036-6.  Google Scholar

[11]

A. Kolmogorov, On dynamical systems with an integral invariant on the torus., Doklady Akad. Nauk SSSR (N.S.), 93 (1953), 763-766.   Google Scholar

[12]

M. Ratner, Rigidity of horocycle flows, Ann. of Math., 115 (1982), 597-614.  doi: 10.2307/2007014.  Google Scholar

[13]

M. Ratner, Horocycle flows, joinings and rigidity of products, Ann. of Math., 118 (1983), 277-313.  doi: 10.2307/2007030.  Google Scholar

[14]

M. Ratner, Rigidity of time changes for horocycle flows, Acta Mathematica, 156 (1986), 1-32.  doi: 10.1007/BF02399199.  Google Scholar

[15]

M. Ratner, Rigid reparametrizations and cohomology for horocycle flows, Invent. Math., 88 (1987), 341-374.  doi: 10.1007/BF01388912.  Google Scholar

[16]

J. von Neumann, Zur Operatorenmethode in der Klassischen Mechanik, Ann. of Math., 33 (1932), 587-642.  doi: 10.2307/1968537.  Google Scholar

[1]

Jonathan DeWitt. Local Lyapunov spectrum rigidity of nilmanifold automorphisms. Journal of Modern Dynamics, 2021, 17: 65-109. doi: 10.3934/jmd.2021003

[2]

Zhang Chao, Minghua Yang. BMO type space associated with Neumann operator and application to a class of parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021104

[3]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[4]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[5]

Zhengchao Ji. Cylindrical estimates for mean curvature flow in hyperbolic spaces. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1199-1211. doi: 10.3934/cpaa.2021016

[6]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[7]

Ling-Bing He, Li Xu. On the compressible Navier-Stokes equations in the whole space: From non-isentropic flow to isentropic flow. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3489-3530. doi: 10.3934/dcds.2021005

[8]

Yuri Fedorov, Božidar Jovanović. Continuous and discrete Neumann systems on Stiefel varieties as matrix generalizations of the Jacobi–Mumford systems. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2559-2599. doi: 10.3934/dcds.2020375

[9]

Claudianor O. Alves, César T. Ledesma. Multiplicity of solutions for a class of fractional elliptic problems with critical exponential growth and nonlocal Neumann condition. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021058

[10]

Feng Luo. A combinatorial curvature flow for compact 3-manifolds with boundary. Electronic Research Announcements, 2005, 11: 12-20.

[11]

Pablo D. Carrasco, Túlio Vales. A symmetric Random Walk defined by the time-one map of a geodesic flow. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2891-2905. doi: 10.3934/dcds.2020390

[12]

Peter Benner, Jens Saak, M. Monir Uddin. Balancing based model reduction for structured index-2 unstable descriptor systems with application to flow control. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 1-20. doi: 10.3934/naco.2016.6.1

[13]

G. Deugoué, B. Jidjou Moghomye, T. Tachim Medjo. Approximation of a stochastic two-phase flow model by a splitting-up method. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1135-1170. doi: 10.3934/cpaa.2021010

[14]

Haodong Chen, Hongchun Sun, Yiju Wang. A complementarity model and algorithm for direct multi-commodity flow supply chain network equilibrium problem. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2217-2242. doi: 10.3934/jimo.2020066

2019 Impact Factor: 0.465

Metrics

  • PDF downloads (197)
  • HTML views (561)
  • Cited by (0)

Other articles
by authors

[Back to Top]